MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II ULTRASOUND GASTROVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II ULTRASOUND GASTROVIDEOSCOPE
Model Number GF-UCT180
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned for repair of a leak.The issue of forceps cover missing at the distal end was observed at the time of inspection.In addition, it was noted that the distal end rubber coating had scratches, the image had one dot, elevator channel inlet was loose, control knob movement had low tension.Supplemental report(s) will be filed if any additional information becomes available.
 
Event or Problem Description
The device was returned for repair of a leak and the issue of forceps cover missing at the distal end was observed at the time of inspection.There is no reported patient harm.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The following sections were updated: g3, g6, h2, h4, h6, h10.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, missing forceps cover at the distal end was likely due to an excessive force applied, e.G.Rubbed strongly, during the procedure including reprocessing.The following is stated in the instructions for use which can detect the event: "inspect the external surface of the entire insertion section including the bending section and the distal end for dents, bulges, swelling, scratches, holes, sagging, transformation, bends, adhesion of foreign bodies, missing parts, protruding objects, or other irregularities.".

Brand Name
EVIS EXERA II ULTRASOUND GASTROVIDEOSCOPE
Common Device Name
ULTRASOUND GASTROVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key11796983
Report Number8010047-2021-06086
Device Sequence Number3847200
Product Code ODG
UDI-Device Identifier04953170355479
UDI-Public04953170355479
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K093395
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGF-UCT180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/14/2021
Supplement Date Received by Manufacturer05/26/2021
Initial Report FDA Received Date05/10/2021
Supplement Report FDA Received Date06/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1